Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 28, 2021, 10:20 AM EDT for Cobb County, Forsyth County, Paulding County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 10:20 AM EDT (14:20 UTC)
- Expired
- Mar 28, 2021, 10:45 AM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Cobb County, GA, Forsyth County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
940
WWUS82 KFFC 281420
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1020 AM EDT Sun Mar 28 2021
GAZ021-022-031>033-281445-
North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-Paulding GA-
1020 AM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...SOUTHERN
CHEROKEE...FORSYTH AND PAULDING COUNTIES UNTIL 1045 AM EDT...
At 1020 AM EDT...a line of strong thunderstorms was along a line
extending from Buffington to near New Georgia...and moving east at 60
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Canton, Dallas, Cumming, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Smyrna, Milton, Kennesaw, Duluth, Woodstock,
Acworth, Sugar Hill, Powder Springs, Holly Springs, Hiram, Free Home
and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8470 3408 8466 3411 8466 3426 8444
3433 8395 3430 8395 3428 8393 3427 8395
3422 8396 3419 8400 3418 8406 3410 8411
3406 8411 3399 8420 3400 8424 3396 8428
3397 8435 3389 8435 3381 8504 3384 8504
TIME...MOT...LOC 1420Z 260DEG 53KT 3423 8441 3387 8493
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 7:37 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 28, 7:37 AM EDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 737 AM EDT Sun Mar 28 2021 .UPDATE... For 12z TAFs/Aviation. See discussion below. && .PREV DISCUSSION... /Issued 423 AM EDT Sun Mar 28 2021/ SHORT TERM /Today through Monday/... Very mild conditions exist across the area early this morning ahead of a strong cold front that will cross north and central GA today. Leading edge of convective/storm complex expected to reach NW Georgia btwn 11-12z, advancing south and east through day. Greatest severe potential will be across northwest/north-central GA (west of a Blue Ridge to Jasper to Cartersville to Cedartown line) this morning, where 50-60kts low lvl (0-3KM) winds/bulk shear coupled with MLCAPE up to 500 J/KG will exist to support damaging wind threat in any bowing line segments. We are continuing to monitor conditions across north Alabama for a potential WATCH across this area. Elsewhere, through the late morning/afternoon... narrow line of showers and storms will continue to move southeast perhaps undergoing some weakening before tapping into better instability this afternoon over middle/central GA. Shear profiles are not expected to be as impressive as early this morning (across the north) so severe threat will "isolated" at best this afternoon as line eventually weakens and exits forecast area by 6-8 PM this evening. In addition to the storm threats, gusty winds will occur just ahead of the front as well as for several hours post-frontal. Guidance suggesting 15-20 mph sustained winds with gusts up to 30 mph at times. This doesn't meet Wind Advisory criteria but will have to be monitored as we head into the late morning/early afternoon hours. Much drier/cooler air will filter across the area tonight with low temps in the 30s/40s (far cry from the 60s/70s we are seeing this morning). Dry and stable conditions will prevail Monday with more seasonal temperatures expected. DJN.83 LONG TERM /Monday Night through Saturday/... At the start of the period GA is under a weak ridge aloft with the remnants of a surface front along the Gulf Coast. The surface boundary moves north through Tuesday as a wave develops on it. This will spread showers and a few thunderstorms back into north and central GA Monday night and Tuesday. For Tuesday night through Wednesday night a long wave trough moves from the MS River Valley eastward through the Great Lakes. This will push a cold front through GA on Wednesday. Highest pops on Tuesday night and Wednesday still look reasonable with the frontal passage. With increasing instability during that time...have included a mention of thunder. By Thursday the long wave trough has moved off the Atlantic Coast and a dry northwest flow dominates the forecast area. A cooling trend is in store after Wednesday with low temperatures in the 30s for much of the area Wednesday night and Thursday night. The GFS and ECMWF seem to be in reasonable agreement on the major features. 41 DJN.83 && .AVIATION... 12Z Update... Broken line of convection has entered NW Georgia and should make its way across ATL and surrounding sites between 14-17z. Gusty winds and locally heavy rain should be main threats. Outside of the storms, increasing SW winds will occur then shift W/NW behind the line (sustained 15-20 mph w/ gusts around 25 mph). MVFR cigs expected to increase ahead of the convection, then gradually erode as drier air comes in behind the front. Winds should diminish late this evening/overnight. For ATL... a wind shift to the E/NE is expected after 12z/Monday. //ATL Confidence...12Z Update... Medium on ceilings/wind speeds Medium to high on timing and impacts from convection DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 40 66 44 / 80 10 5 10 Atlanta 73 40 65 46 / 80 10 5 10 Blairsville 64 34 63 41 / 90 10 0 5 Cartersville 69 37 66 44 / 90 5 5 5 Columbus 74 44 69 51 / 90 10 5 20 Gainesville 69 40 64 44 / 80 10 5 10 Macon 82 43 70 49 / 80 20 0 20 Rome 69 39 66 44 / 90 5 5 5 Peachtree City 74 40 67 46 / 80 10 5 10 Vidalia 85 49 71 53 / 60 50 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 AM EDT this morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee... Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Lumpkin... Murray...Pickens...Polk...Union...Walker...Whitfield. && SHORT TERM...DJN.83 LONG TERM....41 AVIATION...DJN.83
Hazardous weather outlook, Mar 28, 4:55 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 455 AM EDT Sun Mar 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 455 AM EDT Sun Mar 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front will bring a line of scattered to numerous showers and thunderstorms to north and central Georgia today into the early evening. The showers and thunderstorms will enter northwest Georgia early this morning...and spread east and south across the remainder of the area this afternoon and early evening. A few storms could become strong to severe. The main threats will be damaging winds and large hail. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance for thnderstorms again Tuesday night through Wednesday night ahead of another frontal boundary as it crosses the area mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 28, 9:30 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
930 AM EDT Sun Mar 28 2021
GAZ007-013>015-021-281400-
Gilmer GA-Dawson GA-Cherokee GA-Pickens GA-Lumpkin GA-
930 AM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...WESTERN
DAWSON...NORTHERN CHEROKEE...PICKENS AND SOUTHWESTERN LUMPKIN
COUNTIES UNTIL 1000 AM EDT...
At 930 AM EDT...a strong thunderstorm was over Talmadge, or 7 miles
west of Jasper...moving east at 45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jasper, Nelson, Waleska, Talking Rock, Amicalola Falls State Park,
Sequoyah Lake, Marblehill, Juno, Fausett Lake, Len Foote Hike Inn,
Salacoa Valley, Blaine, Lake Tamarack, Hollis Lathem Reservoir,
Talmadge, Tate, Reavis Mountain, Nimblewill, Hinton and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3461 8409 3439 8414 3430 8465 3435 8465
3435 8464 3436 8465 3445 8466 3446 8465
3448 8466 3452 8465 3458 8439
TIME...MOT...LOC 1330Z 257DEG 37KT 3444 8455
WIND...50MPHLocal storm report, Mar 28, 9:41 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM TSTM WND DMG 4 WSW ROME 34.25N 85.25W
03/28/2021 FLOYD GA EMERGENCY MNGR
TREES REPORTED DOWN ALONG BURNETT FERRY RD NEAR ALTO
PARK RECREATION CENTERT.
&&
EVENT NUMBER FFC2100078
TVSpecial weather statement, Mar 28, 9:41 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 AM EDT Sun Mar 28 2021
GAZ008-009-015-016-281415-
Union GA-Towns GA-White GA-Lumpkin GA-
941 AM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION...TOWNS...NORTHERN
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 1015 AM EDT...
At 941 AM EDT...a strong thunderstorm was over Owltown, or near
Blairsville...moving east at 40 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hiawassee, Blairsville, Young Harris, Helen, Unicoi State Park,
Whitley Gap Shelter, Robertstown, Blue Mountain Shelter, Brasstown
Bald, Titus, Mountain Scene, Woods Hole Shelter, Low Gap Shelter,
Owltown, Vogel State Park, Track Rock, Tate City, Anna Ruby Falls,
Macedonia and Plum Orchard Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3490 8363 3488 8366 3483 8366 3482 8365
3480 8368 3479 8368 3476 8363 3473 8362
3469 8364 3469 8404 3492 8394 3499 8366
3499 8355
TIME...MOT...LOC 1341Z 257DEG 34KT 3482 8396
HAIL...0.25IN
WIND...50MPHLocal storm report, Mar 28, 9:49 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HAIL HAMILTON 32.76N 84.88W
03/26/2021 M1.00 INCH HARRIS GA PUBLIC
QUARTER SIZED HAIL WAS REPORTED IN HAMILTON GA.
&&
EVENT NUMBER FFC2100079
TVSpecial weather statement, Mar 28, 9:51 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 AM EDT Sun Mar 28 2021
GAZ014-020-021-030>032-281415-
Polk GA-Dawson GA-Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
951 AM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR POLK...SOUTHERN DAWSON...
NORTHWESTERN COBB...CHEROKEE...SOUTHERN BARTOW AND NORTHERN PAULDING
COUNTIES UNTIL 1015 AM EDT...
At 950 AM EDT...a line of strong thunderstorms was along a line
extending from Salacoa Valley to near Cedartown...and moving east at
40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Cartersville, Dallas, Kennesaw, Woodstock, Acworth, Holly
Springs, Rockmart, Euharlee, Emerson, Ball Ground, Aragon, White,
Waleska, Braswell, Taylorsville, Buffington, Yorkville, Burnt Hickory
Ridge and Kellogg Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A severe thunderstorm watch remains in effect. Continue to monitor
NOAA Weather Radio...weather.gov or orther media outlets for further
statements or possible warnings on these storms.
LAT...LON 3393 8535 3410 8508 3410 8505 3412 8505
3432 8471 3439 8414 3433 8422 3433 8426
3431 8426 3392 8482
TIME...MOT...LOC 1350Z 267DEG 36KT 3435 8460 3398 8521
WIND...40MPHSpecial weather statement, Mar 28, 10:20 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1020 AM EDT Sun Mar 28 2021
GAZ021-022-031>033-281445-
North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-Paulding GA-
1020 AM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...SOUTHERN
CHEROKEE...FORSYTH AND PAULDING COUNTIES UNTIL 1045 AM EDT...
At 1020 AM EDT...a line of strong thunderstorms was along a line
extending from Buffington to near New Georgia...and moving east at 60
mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Canton, Dallas, Cumming, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Smyrna, Milton, Kennesaw, Duluth, Woodstock,
Acworth, Sugar Hill, Powder Springs, Holly Springs, Hiram, Free Home
and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8470 3408 8466 3411 8466 3426 8444
3433 8395 3430 8395 3428 8393 3427 8395
3422 8396 3419 8400 3418 8406 3410 8411
3406 8411 3399 8420 3400 8424 3396 8428
3397 8435 3389 8435 3381 8504 3384 8504
TIME...MOT...LOC 1420Z 260DEG 53KT 3423 8441 3387 8493
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:30 PM EDT | Special Weather Statement | FFC | Wilkes | 15 min |
| Mar 28, 5:33 AM EDT | River Flood Warning | FFC | Gordon | 21 days |
| Mar 28, 6:14 AM EDT | Special Weather Statement | FFC | Dade | 31 min |
| Mar 28, 6:45 AM EDT | Special Weather Statement | FFC | Dade, Walker | 30 min |
| Mar 28, 7:19 AM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 41 min |
| Mar 28, 7:50 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 25 min |
| Mar 28, 8:06 AM EDT | Special Weather Statement | FFC | Fannin, Murray, Union, Whitfield | 39 min |
| Mar 28, 8:12 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 33 min |
| Mar 28, 8:41 AM EDT | Special Weather Statement | FFC | Floyd, Gilmer, Gordon, Pickens | 34 min |
| Mar 28, 9:05 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 40 min |
| Mar 28, 9:11 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Mar 28, 9:14 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 31 min |
| Mar 28, 9:17 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 28 min |
| Mar 28, 9:30 AM EDT | Special Weather Statement | FFC | Dawson, Pickens | 30 min |
| Mar 28, 9:41 AM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Mar 28, 9:51 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Paulding, Polk | 24 min |
| Mar 28, 10:43 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Mar 28, 11:16 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more | 29 min |
| Mar 28, 11:23 AM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Mar 28, 11:45 AM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Mar 28, 12:09 PM EDT | Special Weather Statement | FFC | Spalding | 36 min |
| Mar 28, 12:17 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 28 min |
| Mar 28, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Fayette, Henry, Lamar, Pike, Spalding | 23 min |
| Mar 28, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 30 min |
| Mar 28, 12:50 PM EDT | River Flood Warning | FFC | Dade | 7 hr |
| Mar 28, 12:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 25 min |
| Mar 28, 12:54 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Mar 28, 1:13 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 32 min |
| Mar 28, 1:14 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 31 min |
| Mar 28, 1:39 PM EDT | Special Weather Statement | FFC | Jones | 36 min |
| Mar 28, 1:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 34 min |
| Mar 28, 1:42 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro | 33 min |
| Mar 28, 2:04 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Mar 28, 2:27 PM EDT | Special Weather Statement | FFC | Macon, Peach, Schley, Taylor | 33 min |
| Mar 28, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more | 52 min |
| Mar 28, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Mar 28, 3:55 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Mar 28, 4:06 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Mar 28, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 49 min |
| Mar 28, 6:18 PM EDT | Special Weather Statement | FFC | Toombs | 12 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.